I am 53 in good physcial condition 6'4 235. I typically have a resting HR of 70-80 and BP 130/80. I have been off my exercise a few months and gained approximately 10lbs over 8 months. Obviously, I need to get back to the exercise. This weekend my HR and BP suddenly increased and rose to 110 bmp and 160/80 with very little movement. I do not intake any caffine (of any kind - energy drinks, supplements with caffine forms, ...) so it is not from that. The supplements I do take Multi, D3, Garlic, Tumeric + Bromeliam, Fish oil, Gamma E, Royal Jelly, CLA Tonalin, zinc, B-complex and C-complex were checked over by the ER. In the ER I was given a blood workup, CT of lung and XRay of the heart alnog with the EKG monitoring while I waited for test results. Nothing seemed to identified as a problem area. After a night of rest and fasting the next day everything seemed better. Went to eat some beans, rice and vegs at Chilpolte around 6PM and around 3AM the problem was back. Went to the PCP and had the elevated HR and BP. He checked my heart EKG (no problem) and is doing the blood workup. During the day the HR/BP seemed to get better. I ate a light dinner at home and by 3AM the problem seemed to be back. I'm waiting on the 2nd set of blood work from my PCP. I realize that this could be stress related (I'm an Engineer and have never had a problem like this before), however I would like to completely rule out the major stuff first. Any help would be greatly appreciated.
It is amazing what stress can do to blood pressure and heart rate. Example: my blood pressure runs 90/60 and heart rate 60. My grandmother just passed away, went to the funeral, and my blood pressure was running 120/80 and heart rate 90 for about 3 days so far. Not sure when it will be back to normal again. However, it is good to get it checked out to make sure there has not been a change in your heart function. High blood pressure over years, it not good for the heart and blood pressure is a symptom of sometime going on. It could only be adrenaline from the stress or it could be something else like blocked arteries. Hopefully, it is the stress and you can reduce that. You are taking some good vitamins for stress currently, so that is good to see. I would imagine that you are pretty strict with your diet also, if you are taking all these supplements for health. You may want to keep a log of what you are eating. Because the symptoms are after you eat, I am wondering if the food is the problem. That would be a easy fix. Take care and hope you start feeling better.
Have you been taking any decongestants, NSAIDS (ibuprofen especially), certain migraine headache medications, weight loss supplements such as sibutramine or appetite suppressants? Make sure you have not been taking any of these lately as they can all suddenly make your blood pressure increase.
And, as you already noted, you should really start exercising again:) It could easily be the source of your high blood pressure.
You may also want to add hawthorn to your robust vitamin regiment.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.